Review: could Implanon cause Diarrhea?
Summary: Diarrhea is found among people who take Implanon, especially for people who are female, 20-29 old, have been taking the drug for 1 - 2 years, also take medication Phenergan, and have Birth control.
We study 2,959 people who have side effects while taking Implanon from FDA and social media. Among them, 12 have Diarrhea. Find out below who they are, when they have Diarrhea and more.
You are not alone: join a mobile support group for people who take Implanon and have Diarrhea >>>
Implanon has active ingredients of etonogestrel. It is often used in birth control. (latest outcomes from 3,182 Implanon users)
Diarrhea has been reported by people with high blood pressure, pain, osteoporosis, rheumatoid arthritis, depression. (latest reports from 139,244 Diarrhea patients)
On Dec, 29, 2014: 2,956 people reported to have side effects when taking Implanon. Among them, 12 people (0.41%) have Diarrhea.
Time on Implanon when people have Diarrhea * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Age of people who have Diarrhea when taking Implanon * :
Severity of Diarrhea when taking Implanon ** :
|least||moderate||severe||most severe |
How people recovered from Diarrhea ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Contraception (7 people, 58.33%)
- Birth control (2 people, 16.67%)
- Social phobia (1 people, 8.33%)
Top co-used drugs for these people * :
- Phenergan (2 people, 16.67%)
- Tylenol (1 people, 8.33%)
- Zoloft (1 people, 8.33%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Diarrhea while taking Implanon?
You are not alone! Join a mobile support group:
- support group for people who take Implanon and have Diarrhea
- support group for people who take Implanon
- support group for people who have Diarrhea
Recent conversations of related support groups:
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Implanon, Diarrhea
You may be interested at these reviews (Write a review):
- Fructose malabsorption symptoms become wore with effexor
I took Venlafaxine for several years. During that time I was diagnosed with Fructose Malabsorption (FM), something I suspect that I have had for years already. For a period of two years I switched medication and took some other SSRIs instead of Venlafaxine and then returned to Venlafaxine and found that my FM symptoms right away increased/returned. When I came off of Venlafaxine I noticed that my FM symptoms became easier to manage but going back on Venlafaxine has confirm that it does indeed cause greater IBS and FM symptoms.
- Sodium phosphate sensitivity - chlortrimaton helps
When I eat meat or any product with Sodium Phosphate in it, either in one large dose or cumulatively I get all of these symptoms. It gets worse if I eat it in consecutive meals and/or days. Taking Chlortrimaton eases the symptoms. The Doctor says this is not an allergy but is a sensitivity to Sodium Phosphate. There are other meat tenderizers and preservatives that have one or more of the symptoms listed but I have not been able to identify them.
- Transition from mirtazapine to cymbalta (bipolar ii) 6 week duration taken in conjunction with seroquel, propranalol and implanon
In early September I approached my Psychiatrist to report that I was having sleep paralysis episodes as well as insatiable appetite. I had put on about 20lb in the space of 6 months since the sleep paralysis started.
My Psychiatrist opted to wean me off the Mirtazapine and onto Cymbalta. I have now been on 60mg of Cymbalta for about 4 weeks and completely titrated off the Mirtazapine.
I have noted that since switching to Cymbalta that I no longer have the insatiable appetite, nor have I had any further sleep paralysis episodes (though I have had a brain MRI to rule out any physiological issues - yet to receive results).
I have noticed that I have had mild to moderate rolling nausea with the Cymbalta and that I now have food aversions. Food does not interest me as much anymore and I find that certain foods (mostly processed snacks) are no longer palatable. I also find that I become full after much smaller meal portions.
I have found that I can no longer drink wine or spirits because they now taste awful however I can still tolerate certain brands of beer. I also no longer enjoy drinking cola.
I am also on the Implanon Implant. I have had this implant inserted for about 12 months and my cycles have been rather regular. Since starting the Cymbalta I have had some breakthrough bleeding yet my periods have not been as painful, though they have been heavier and longer.
My Psychiatrist will commence titrating me off the Seroquel in about two weeks and onto Topamax as it is his belief it will be less sedating than the Seroquel and that it will hopefully help as a mood stabiliser, treat my migraines and allow me to come off the Propranolol. he also hopes that I am able to loose some of the weight gained since the sleep paralysis episodes started.
As a side note regarding the Propranolol, I have naturally low blood pressure and I find while Propranalol is generally an effective migraine prophylactic, (I do get some breakthrough migraines) it does make my blood pressure even lower which leads to dizziness and faintness when I stand up too quickly from a recumbent position.
- Implanon removal and the side effects of it
After removing implanon I had no menstrual cycle and a lot of pain. Found out I have cyst on my ovaries.
- Isoniazid: the downside continued
I also have extreme fatigue. I can sleep 8 hours and then take a 4 hour nap. I have dizziness which seems to be increasing in the last few weeks. I have nausea on and off. I have diarrhea in the morning 45 minutes after taking it. Then I am mostly constipated for the rest of the day. It seems like my hair is thinning. My skin is drying out or becoming considerably less elastic.
More reviews for: Implanon, Diarrhea
Comments from related studies:
From this study (8 months ago):
Unsure if diarrhea is from new implanon replacement, or some other condition or parasite.
From this study (12 months ago):
Very frequent, loose, with abdominal pain
From this study (13 months ago):
for more than 2 years I have struggled with different side effects, one by one I eliminated vitamins or medications until recently all side effects are back to back. If I have a headache and back ache in the morning by the evening there are other side effects, they alternate on the daily. At this point I have consulted 2 Doctors, Urgent Care and ER, no one Doctor will remove this Implanon. I've been told the Doctor who put it in must take it out and I was insulting the Doctor by asking another one to remove it. My heart thumps out of my chest and I fear i have little time and I've gone so far as to trying to cut it out myself. I want this foreign device out of my system before it's too late!!!
Lyn on Jan, 22, 2014:
I can not believe what I have just read. You were describing me down to a tee. I have been having chronic headaches for 6 months with no let up. I have had scans and tried so many different medications that made me so ill. The final straw were the painful ulcers on my legs which caused me so much pain it was difficult to walk. I asked for my inplant to be removed I was refused saying that wasn't the cause. I have since Bern back and I am having it removed next week. I really hope it is the answer
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.